MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Medical products: unknown cerclage wire, part# ni, lot# ni, manufacturer unknown.Occupation: distributor on behalf of facility.
 
Event or Problem Description
It was reported the cable of a sternal closure device fractured while reducing the sternal halves.The device was removed and the patient was closed with wires.No adverse events were reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A4 patient weight ¿ patient was over 400 lbs.
 
Event or Problem Description
It was reported the cable of a sternal closure device fractured while reducing the sternal halves.The surgeon was trying to tighten the device near the manubrium when the fracture occurred.The device was removed and the patient was closed with multiple wires.The surgeon feels the large anatomy of the patient was responsible for the device failure.No adverse events were reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product confirmed that the three assemblies had been used.Each assembly had the metal band fed up through the tensioner and locked in place per step one of the process.The threaded shafts were displaced, indicating the tightening wheels had been rotated to achieve sternal approximation.The metal bands all appeared to have either been fractured or cut.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.The supplier's review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERNALOCK 360 MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10621478
Report Number0001032347-2020-00485
Device Sequence Number11593555
Product Code HRS
UDI-Device Identifier00888233026604
UDI-Public00888233026604
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number743550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/12/2020
04/08/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date10/16/2020
04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient Age52 YR